MAUDE Adverse Event Report: ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT

ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG750
Medical Device Problem Code Human Factors Issue (2948)
Health Effect - Clinical Codes Thrombus (2101); Pseudoaneurysm (2605)
Date of Event 04/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject artegraft (collagen vascular graft) was not returned to artegraft, inc.For evaluation.A review of the production batch record was performed; no anomalies were identified.All grafts released from product batch 16k249 passed all of the requirements including pressure testing prior to final release to finished goods.Artegraft, inc.Scientific advisor (qualification: m.D., f.A.C.S.) reviewed the case details and stated that "the extensive nature of the vascular disease was consistent with the patients underlying co- morbidities.The fact that these patients were not immediately amputated is a testament to the skill of the surgeon.I reviewed his operative reports and he did everything humanly possible to preserve the patients lower extremities.I see no indication that there was any deviation from standard protocol in the graft manufacturing process to account for the pseudoaneurysms." the patient had "multiple procedures in very difficult circumstances, so it is impossible to know the etiology of the pseudoaneurysm." aneurysm is a known issue; artegraft, inc.Ifu adverse reaction section states that "true aneurysms have been reported.In view of this, patients with implanted artegrafts should be observed so that appropriate action can be taken if an aneurysm should occur.This adverse reaction should also be considered when treating conditions in which extended periods of implantation are expected".No confirmed complaint trend was identified related to pseudoanurysm.All product quality and clinical issues will continue to be monitored within artegraft, inc.Quality systems, quality assurance trending.
 
Event or Problem Description
A vascular surgeon notified artegraft, inc.Vp of sales during a medical conference that he had 2 patients having a description of "the ligature broke off of the side branches which resulted in aneurysm formation in the graft".Follow-up information was provided.This report is specific for patient 1 of 2 (a separate report mdr 2247686-2017-0006 will be submitted for patient 2).On (b)(6) 2017 the patient had a thrombectomy and patch angioplasty of the left popliteal artery.Viabahn (w.L.Gore) stents were placed in the left popliteal artery.Left popliteal artery tpa infusion on (b)(6) 2017 the vascular surgeon implanted an artegraft (collagen vascular graft) lot 16k249-043 in the patient's left distal superficial femoral artery to posterior tibial artery.On (b)(6) 2017, left lower extremity graft thrombectomy.6 cm pseudoaneurysm of the left sfa to below knee popliteal bypass autograft with no pus.Intraoperative gram stain negative.The surgeon removed the aneurysmal section of the artegraft (lot 16k249-043) and bypass was completed using rifampin-soaked 7 mm ringed ptfe graft, placed interposition from the proximal and distal end of the autograft in end-to-end fashion.The patient tolerated the procedure well.On (b)(6) 2017, exploration of the left femoral popliteal graft, excision of infected distal sfa to the posterior tibial artery graft to include autograft and an interposition ptfe graft, excision of infected left distal popliteal artery patch, hemostasis of pseudoaneurysm, for the left popliteal artery, debridement of the patient's left leg.The patient reportedly has an extensive medical history.The subject graft was not returned to artegraft, inc.For evaluation.

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
ARTEGRAFT, INC.
206 north center drive
north brunswick NJ 08902 4247
MDR Report Key6681454
Report Number2247686-2017-00005
Device Sequence Number1539276
Product Code LXA
UDI-Device Identifier00316837000312
UDI-Public(01)00316837000312(17)191031(10)16K249-043
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Model NumberAG750
Device Catalogue NumberAG750
Device Lot Number16K249-043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight91